Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Cotrimoxazole and warfarin combination increases UGI tract haemorrhage risk

  • Comment

A study has suggested that cotrimoxazole may significantly increases the risk of upper gastrointestinal (UGI) tract haemorrhage among older patients taking warfarin.

The study, published in the Archives of Internal Medicine, evaluated the risk of UGI tract haemorrhage in older patients receiving warfarin in combination with antibiotics commonly used to treat urinary tract infections

They concluded that use of cotrimoxazole in patients receiving long-term warfarin therapy was associated with an almost 4-fold increase in the risk of hospitalisation for UGI tract haemorrhage, considerably higher than that with other antibiotics.

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.